April 30, 2018 at 3:57 pm #6962
Andrew SharpParticipantŦallars: Ŧ 1.27Rank: Carer
Hi…I am new to the forum.
Please could you advise on polyarticular gout and fever.
I am 56, carrying 17.5 stones & have sufferered coventional gout for years with the usual swollen ankle, elbow or whatever.
I did take allopurinol for some time, but stopped last year – long story/ big mistake !
Now I appear to be getting polyarticular sort of gout – I feel arthritic in all joints, nothing too swollen, but keep getting fevers like flu which makes me feel under tne weather.
I am desperatly trying to lose weight, doing gym work, running and swimming but feel the exercise might not be ideal at the mo. It may exacerbate my problems.
I am back on tne allopurinol, taking naproxen and ibuprofen plus tart cherry, Vit C and lots of water.
I am hoping as my weight drops further – I’ve lost a stone or two since Xmas – things will improve, but at the moment I feel full of aches everywhere and feel quite tired, fatigued and down.
Is this something you folks are familiar with – the fatigue, aches all over and that occasional fever? Any thoughts or suggestions would be appreciated. THanks in advance.
I am just about to head away again on a job and have been hassling my Doc recently regarding my sugar control, so havent really had time to chat about this gouty phenomenon.
April 30, 2018 at 7:06 pm #6963
nobodyParticipantŦallars: Ŧ 471.15Rank: Scholar
I don’t have definitive answers for you but I mainly wanted to warn you about combining naproxen and ibuprofen. They are the same type of drug so if you take the maximum dose of both at the same time, you are taking too much.
While I’m at it…
If you have adequately lowered the amount of uric acid in your blood with allopurinol, this can induce a phase in which you experience frequent but mostly mild gout symptoms. In this phase, it seems it’s not uncommon for symptoms to occur in places not typically affected by gout. And if uric acid crystals are dissolved soon after coming into contact with your immune system thanks to allopurinol, the reaction might taper off before swelling becomes apparent.
I have on occasion felt the combination of light fever, aches and fatigue while suffering from arthritic pain in a single joint. But these non-specific symptoms haven’t been very serious and I couldn’t say what caused them. Gout being a disorder of the immune system, for all I know it could just as well be a side effect of a feverish state rather than its cause.
So I would recommend talking about this with your doctor to make sure you do not have some kind of chronic infection or possibly an allergy. Just in case.
As far as exercise is concerned, your sugar control probably ought to be the priority but make sure your uric acid is being adequately monitored. Possibly a little more allopurinol than usual would help if you are exercising a lot.
It could also be that temporarily sticking to types of exercise which are fairly gentle on the joints such as swimming might help. Anything that could allow you to reduce the amount of naproxen and ibuprofen you’re taking is worth trying.
Thank you for visiting GoutPal's Gout Network
Did you find the personal help you need with your gout?
I will help you understand and manage your gout.
If you did not find the personal gout help that you need, please tell me:
Information on GoutPal is provided by a gout patient to help you understand gout and related issues. Gout information is provided by a layman, with no medical training or qualifications. It should not be used for diagnosing or treating any health problem or disease. The information is given to help you understand your doctor's advice and know what questions to ask. It is not a substitute for professional care. If you have an actual or suspected health problem, you should consult your doctor.